MAUDE Adverse Event Report: CONCORD MANUFACTURING DRY ACID 132 GALLON UNIT, ASSY TO SHIP; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)

CONCORD MANUFACTURING DRY ACID 132 GALLON UNIT, ASSY TO SHIP; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Catalog Number RTL160147
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
A biomedical technician (biomed) at a user facility reported that a fresenius dry acid mixer was not filling and had a burning smell coming from the fill valve.The fill valve had charring on the body of the valve and a little smoke was observed.The facility¿s smoke detectors did not go off as a result.The charred valve was noticed during machine repair.A patient was not connected to the machine at the time of the incident and there was no harm to any patients or individuals because of this malfunction.The machine hours are unknown.The fill valve was the original fresenius part on the machine.The mixer is plugged in to a hospital grade ground-fault circuit interrupter (gfci) outlet.The bmt reported that there was no damage observed on any other components, or any other additional issues, associated with the charred fill valve.The bmt replaced the control board and the fill valve to resolve the reported issue.The unit was returned to service at the user facility without issue and without reoccurrence of the event.The fill valve was returned to the manufacturer for physical evaluation.
 
Additional Manufacturer Narrative
Plant investigation: the actual device was returned to the manufacturer for physical evaluation.An exterior inspection revealed thermal damage to the valve coil, the terminals and cracks in the casing.The damaged valve emitted a burn smell.The resistance measured across the hot and neutral terminals was found to be shorted.A review of the device manufacturing records was conducted by the manufacturer.There were no deviations or non-conformances during the manufacturing process.In addition, a device history record (dhr) review was performed and verified that the results of the in-progress and final quality control (qc) testing met all requirements.Upon completion of the evaluation, the reported issue was confirmed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: h6 health effect impact code.

Brand Name
DRY ACID 132 GALLON UNIT, ASSY TO SHIP
Common Device Name
DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Manufacturer (Section D)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer (Section G)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key19184672
Report Number0002937457-2024-00686
Device Sequence Number12549706
Product Code KPO
UDI-Device Identifier00840861100996
UDI-Public00840861100996
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K131611
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRTL160147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2024
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer05/03/2024
Initial Report FDA Received Date04/25/2024
Supplement Report FDA Received Date05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown